MAUDE Adverse Event Report: SYNTHES MONUMENT CROSS PINNED HEX SCREWDRIVER SHAFT/QC; SCREWDRIVERS

SYNTHES MONUMENT CROSS PINNED HEX SCREWDRIVER SHAFT/QC; SCREWDRIVERS
Catalog Number 03.614.039
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.A device history record (dhr) review was performed for part#: 03.614.039, lot#: 7927897: release to warehouse date: 20-may-2015, expiration date: n/a, supplier: (b)(4): no non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during field inspection two (2) hexagonal screwdriver shaft were found to be worn and hard to use.There was no patient or procedure involvement.This report is for one (1) cross pinned hex screwdriver shaft.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed.A visual inspection, device history review and drawing review were performed as part of this investigation.No product design issues or discrepancies were observed.This complaint is confirmed.The returned devices were examined and in each instance the complaint conditions were able to be confirmed as the cross pinned hex screwdrivers were found to be worn.The complaint conditions were unable to be replicated due to post-manufacturing damage.The threaded holding sleeve (03.614.017) is noted in the synapse oct system technique guide.The synapse system is utilized for posterior stabilization of the upper spine: craniocervical junction, cervical spine (c1-c7) and thoracic spine (t1-t3).The holding sleeve is a component of the screwdriver assembly, along with the cross-pinned hexagonal screwdriver shaft (03.614.039) and handle with quick coupling (321.107) are utilized for screw insertion.Relevant drawings for the returned instruments were reviewed.A dimensional analysis is not applicable due to observed post-manufacturing damage.A device history review, including material review, was performed for the returned instruments¿ lot numbers and no mrrs, ncrs or complaint-related issues were identified with the lot numbers which may have contributed to the complaint conditions.The material, material properties, and hardness of the returned part(s) were determined to be conforming at the time of manufacture and based on review of the associated/available dhr(s) and based on the details of the complaint and investigation of the returned part(s), additional material/hardness testing is not required.No definitive root cause was determined however the failure mode is typically associated with wear and tear and/or rough handling.The devices were manufactured in 2015 and are approximately 2 years old.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CROSS PINNED HEX SCREWDRIVER SHAFT/QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6866573
Report Number1719045-2017-10916
Device Sequence Number13640961
Product Code HXX
UDI-Device Identifier10705034715070
UDI-Public(01)10705034715070(10)7927897
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.039
Device Lot Number7927897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2017
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer08/25/2017
10/17/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date09/22/2017
10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1